Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 2, NWS Milwaukee, WI

February 6, 2007Lafayette County, Wisconsin

NWS Milwaukee, WI issued this snow advisory at Feb 6, 2007, 9:45 AM CST for Lafayette County, Wisconsin. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2007, 9:45 AM CST (15:45 UTC)
Expired
Feb 6, 2007, 3:00 PM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 061545
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 AM CST TUE FEB 6 2007

...SNOW OVER SOUTHWEST PORTIONS OF WISCONSIN...

.AN UPPER AIR DISTURBANCE MOVING ACROSS SOUTHWEST WISCONSIN THIS
AFTERNOON WILL BRING ACCUMULATING SNOW.

WIZ067-062100-
/O.NEW.KMKX.SN.Y.0002.070206T1545Z-070206T2100Z/
LAFAYETTE-
INCLUDING THE CITY OF...DARLINGTON
945 AM CST TUE FEB 6 2007

...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF SOUTHERN WISCONSIN
INTO THE AFTERNOON. THE GREATEST ACCUMULATIONS ARE EXPECTED TO THE
SOUTH AND WEST OF MADISON...ESPECIALLY ACROSS LAFAYETTE COUNTY
WHERE 3 TO 6 INCHES OF LIGHT FLUFFY SNOW SHOULD FALL.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

HENTZ

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Feb 6, 4:05 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 6, 4:05 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 AM CST TUE FEB 6 2007

.DISCUSSION...FORECAST FOCUS SNOW POTENTIAL WITH CLIPPER SYSTEM
TODAY...THEN TEMPS THE REMAINDER OF THE PERIOD.

00Z 500/300MB ANALYSIS INDICATED A RELATIVELY AMPLIFIED UPPER AIR
PATTERN OVER THE CONUS...WITH STRONG RIDGING IN THE WEST AND
TROFFING IN THE EAST ASSOCIATED WITH POLAR VORTEX CENTERED A COUPLE
HUNDRED MILES EAST OF HUDSON BAY. 850MB PLOTS INDICATING A WAA
REGIME ONGOING OVER THE NRN PLAINS...WITH SOUNDINGS INDICATING A
GENERAL 2-5C INCREASE IN LOW LEVEL TEMPS OVER THE PAST 12 HOURS.
MSAS SFC ANALYSIS SHOWING 1035MB SFC HIGH PARKED OVER WI/IL...WITH
DECENT 3HR SFC PRES FALLS AROUND 5MB OCCURRING OVER DAKOTAS
ASSOCIATED WITH DEVELOPING CLIPPER SYSTEM. GOES PW PLOT SHOWING AN
AREA OF HIGHER MOISTURE EXTENDING FROM NEBRASKA INTO SRN MONTANA /PW
AROUND 0.5/ ALTHOUGH MOISTURE CONTINUES TO BE VERY SCANT IN OUR
NECK OF THE WOODS...WITH VALUES AOB 0.1.

TODAY...INITIAL CONCERN IS TEMPS AND WIND CHILL VALUES THIS MORNING.
SFC HIGH DRIFTING OVERHEAD ALLOWED WINDS TO DECOUPLE IN WRN
COUNTIES...WHICH ALLOWED TEMPS TO PLUMMET FROM 10 TO 20 BELOW. FURTHER
EAST...SFC GRADIENT A BIT TIGHTER WHICH IS PRODUCING WINDS AROUND 10
MPH AT TIMES...WITH RESULTING WIND CHILL VALUES DROPPING AOB -20F.
THUS...WILL CONTINUE WIND CHILL ADVISORY THROUGH 10 AM.  OTHER
CONCERN FOR LATER THIS MORNING INTO AFTERNOON WILL BE SNOW POTENTIAL
ASSOCIATED WITH FAST MOVING CLIPPER SYSTEM DROPPING SOUTHWARD
THROUGH THE REGION. GFS/WRF/RUC IN REASONABLE AGREEMENT IN PRODUCING
A PERIOD OF SYNOPTIC LIFT FROM 15-21Z. DECENT MID LEVEL /H7-H3/
Q-VECTOR CONVERGENCE NOTED...ALONG WITH A PERIOD OF FRONTOGENETICAL
FORCING. MOISTURE LACKING...AS MODELS INDICATING PRECIP WATER ONLY
AROUND 0.20...WITH MIXING RATIOS OF 1-1.5 G/KG. MODEL CONSENSUS QPF
PLACES HEAVIEST AMOUNTS IN FAR SWRN COUNTIES...WITH 0.1-0.15 LIQUID
EQUIVALENT. WITH EXTREMELY COLD TEMPS...SNOW RATIOS WILL LIKELY RANGE
FROM 20-25:1...WHICH COULD YIELD A QUICK COUPLE INCHES OF SNOW
BASICALLY WEST OF LINE FROM KENOSHA...TO MADISON...TO WISCONSIN
DELLS. LIGHTER AMOUNTS...BASICALLY AND INCH OR LESS EXPECTED
ELSEWHERE. AFTER COORDINATION WITH SURROUNDING OFFICES DECIDED TO
HOLD OFF ON ANY HEADLINES ATTM...BUT WILL ISSUE A SPS TO HIGHLIGHT
SNOW THREAT.

TONIGHT...CLIPPER TO SLIDE QUICKLY SEWD...WITH ANY LIGHT SNOW ENDING
BY MIDNIGHT. MUCH DRIER AIR TO FILTER BACK INTO THE AREA AS FLOW
BECOMES NORTHWESTERLY ONCE AGAIN.

WEDNESDAY THRU THURSDAY...MODELS IN GOOD AGREEMENT IN GRADUALLY
BUILDING SFC HIGH BACK OVER THE NORTHERN PLAINS AND GREAT LAKES
STATES...AS POLAR VORTEX CONTINUES TO MEANDER IN THE VICINITY OF
HUDSON BAY.  WITH PRECIP WATER VALUES AOB 0.1 EXPECT DRY BUT COLD
CONDITIONS THRU THE PERIOD.

.LONG TERM...
LITTLE CHANGE IN THE OVERALL UPPER AIR PATTERN AS GFS/ECMWF/UKMET
AGREE ON KEEPING GREAT LAKES REGION IN A COLD NWLY FLOW ALOFT. GFS
ADVERTISING A SHORTWAVE TO MOVE THROUGH AREA ON FRIDAY...SO WILL
KEEP MENTION OF LIGHT SNOW THEN...OTHERWISE EXPECT A CONTINUATION OF
DRY...BUT COLD CONDITIONS.

&&

.AVIATION...MVFR AND LOWER CEILINGS AND VISIBILITIES DEVELOPING
RAPIDLY ACROSS SOUTHWESTERN MINNESOTA.  EXPECT STRONGEST SYNOPTIC
SCALE FORCING AS WELL AS MESOSCALE BANDING POTENTIAL ASSOCIATED WITH
COMPACT SHORT WAVE TO REMAIN JUST SOUTHWEST OF KMSN.  WL BRING IN
MVFR AND POSSIBLY BRIEF PERIOD OF IFR CEILINGS/VSBYS TO KMSN MID
MRNG WITH VFR CONDITIONS RETURNING LATER IN THE AFTERNOON OR
EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ051-052-
058>060-064>066-070>072.

&&

MAF/MBK
Hazardous weather outlook, Feb 6, 7:05 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 AM CST TUE FEB 6 2007

WIZ046-047-051-052-056>060-062>072-070945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
705 AM CST TUE FEB 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WINDS AROUND 5 MPH AND VERY COLD TEMPERATURES WILL CONTINUE TO
PRODUCE WIND CHILL READINGS OF 10 TO 20 BELOW ZERO FOR A TIME THIS
MORNING.

LIGHT SNOW WILL SPREAD ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THIS MORNING.  SNOWFALL OF 1 TO 4 INCHES IS
POSSIBLE...WITH THE HEAVIEST AMOUNTS SOUTHWEST OF MADISON.

WIND CHILLS MAY APPROACH 20 BELOW ZERO ONCE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS MAY BE AROUND 20 BELOW ZERO FOR A TIME WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-665-070945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
705 AM CST TUE FEB 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED ON WEDNESDAY...AND AGAIN
FRIDAY AND SATURDAY.

WWW.WEATHER.GOV/MKX
MBK

In the hours before

Special weather statement, Feb 6, 4:11 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 AM CST TUE FEB 6 2007

WIZ056-062>072-061500-
SAUK-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
411 AM CST TUE FEB 6 2007

...SEVERAL INCHES OF SNOW EXPECTED IN PARTS OF SOUTH CENTRAL
WISCONSIN TODAY...

LIGHT SNOW WILL SPREAD INTO PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN EARLY THIS MORNING. THE SNOW WILL CONTINUE FOR
3 TO 6 HOURS...AND DIMINISH DURING THE EARLY TO MIDDLE PORTION OF
THE AFTERNOON.

THE MONROE...DARLINGTON..SHULLSBURG AND DODGEVILLE AREAS ARE
EXPECTED TO RECEIVE THE HEAVIEST SNOWFALL OF 1 TO 3 INCHES.
BETWEEN 1 AND 2 INCHES OF LIGHT SNOW IS EXPECTED TO THE EAST AND
NORTH OF THIS AREA FROM AROUND REEDSBURG TO MADISON TO
JANESVILLE...RACINE AND KENOSHA.

ANYWHERE FROM A DUSTING TO AN INCH IS EXPECTED IN MUCH OF THE
MILWAUKEE METRO AREA AS WELL AS BEAVER DAM...WITH LITTLE IF ANY
SNOW ACCUMULATION EXPECTED FARTHER NORTH IN FOND DU LAC AND
SHEBOYGAN.

DUE TO THE VERY COLD TEMPERATURES AND LIGHT...FLUFFY NATURE OF THE
SNOW...UNTREATED ROADWAYS ARE EXPECTED TO BECOME QUITE SLIPPERY
THIS MORNING...ESPECIALLY SOUTHWEST OF MADISON WHERE THE HEAVIEST
SNOWFALL IS ANTICIPATED.

MBK/MAF
Special weather statement, Feb 6, 6:10 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 AM CST TUE FEB 6 2007

WIZ056-062>072-061500-
SAUK-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
610 AM CST TUE FEB 6 2007

...SEVERAL INCHES OF SNOW EXPECTED IN PARTS OF SOUTH CENTRAL
WISCONSIN TODAY...

LIGHT SNOW WILL SPREAD INTO PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN EARLY THIS MORNING. THE SNOW WILL CONTINUE FOR
3 TO 6 HOURS...AND DIMINISH DURING THE EARLY TO MIDDLE PORTION OF
THE AFTERNOON.

THE MONROE...DARLINGTON..SHULLSBURG AND DODGEVILLE AREAS ARE
EXPECTED TO RECEIVE THE HEAVIEST SNOWFALL OF 2 TO 3 INCHES.
BETWEEN 1 AND 2 INCHES OF LIGHT SNOW IS EXPECTED TO THE EAST AND
NORTH OF THIS AREA FROM AROUND REEDSBURG TO MADISON TO
JANESVILLE...RACINE AND KENOSHA.

ANYWHERE FROM A DUSTING TO AN INCH IS EXPECTED IN MUCH OF THE
MILWAUKEE METRO AREA AS WELL AS BEAVER DAM...WITH LITTLE IF ANY
SNOW ACCUMULATION EXPECTED FARTHER NORTH IN FOND DU LAC AND
SHEBOYGAN.

DUE TO THE VERY COLD TEMPERATURES AND LIGHT...FLUFFY NATURE OF THE
SNOW...UNTREATED ROADWAYS ARE EXPECTED TO BECOME QUITE SLIPPERY
THIS MORNING...ESPECIALLY SOUTHWEST OF MADISON WHERE THE HEAVIEST
SNOWFALL IS ANTICIPATED.

MBK/MAF
Special weather statement, Feb 6, 7:10 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 AM CST TUE FEB 6 2007

WIZ056-062>072-061500-
SAUK-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
710 AM CST TUE FEB 6 2007

...ACCUMULATING SNOW IS EXPECTED IN PARTS OF SOUTH CENTRAL WISCONSIN
TODAY...

LIGHT SNOW WILL SPREAD INTO PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN EARLY THIS MORNING. THE SNOW WILL CONTINUE FOR
3 TO 6 HOURS...AND DIMINISH DURING THE EARLY TO MIDDLE PORTION OF
THE AFTERNOON.

THE MONROE...DARLINGTON..SHULLSBURG AND DODGEVILLE AREAS ARE
EXPECTED TO RECEIVE THE HEAVIEST SNOWFALL OF 2 TO 4 INCHES.
BETWEEN 1 AND 2 INCHES OF LIGHT SNOW IS EXPECTED TO THE EAST AND
NORTH OF THIS AREA FROM AROUND REEDSBURG TO MADISON TO
JANESVILLE...RACINE AND KENOSHA.

ANYWHERE FROM A DUSTING TO AN INCH IS EXPECTED IN MUCH OF THE
MILWAUKEE METRO AREA AS WELL AS BEAVER DAM...WITH LITTLE IF ANY
SNOW ACCUMULATION EXPECTED FARTHER NORTH IN FOND DU LAC AND
SHEBOYGAN.

DUE TO THE VERY COLD TEMPERATURES AND LIGHT...FLUFFY NATURE OF THE
SNOW...UNTREATED ROADWAYS ARE EXPECTED TO BECOME QUITE SLIPPERY
THIS MORNING...ESPECIALLY SOUTHWEST OF MADISON WHERE THE HEAVIEST
SNOWFALL IS ANTICIPATED.

MBK

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.